MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VLP MINI-MOD 1.5MM T PL 2H HD 6H SFT; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. VLP MINI-MOD 1.5MM T PL 2H HD 6H SFT; PLATE, FIXATION, BONE
Model Number 74441514
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/20/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient presented an implant fracture.Upon reviewing the asymptomatic tac, it was noted that the plate failed and broke.The plate was removed and discarded.
 
Additional Manufacturer Narrative
The device, used for treatment was not returned for evaluation, reporting event could not be confirmed.A clinical evaluation was conducted and confirms no medical records were received however, it was reported that the patient presented with an implant fracture.Upon reviewing the asymptomatic tac, it was noted that the plate failed and broke.The plate was removed and discarded.The undated images show a persistent non-union of the 4th metatarsal which could contribute to the broken plate.It is uncertain how the fracture occurred and the patient impact beyond the pain and revision cannot be determined.Should additional medical documentation become available a thorough medical assessment can be rendered.Factors and/or potential causes that could contribute to the reported event have been identified in the risk management file as, insertion technique, excessive bending/ forming device, procedural/ user error, traumatic injury.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
VLP MINI-MOD 1.5MM T PL 2H HD 6H SFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9718861
Report Number1020279-2020-00583
Device Sequence Number361860
Product Code HRS
UDI-Device Identifier00885556491140
UDI-Public00885556491140
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K143050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74441514
Device Catalogue Number74441514
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/03/2020
Supplement Date Received by Manufacturer07/21/2020
Initial Report FDA Received Date02/18/2020
Supplement Report FDA Received Date08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;